Jump to content
RESOLVED: Password Reset Bug Fixed ×
BenzoBuddies Activity Level Report ×
Let Your Voice be Heard! Researchers at Trinity College Dublin... ×

cross-over from Xanax to Valium not working - deepening depression, need help


[De...]

Recommended Posts

Dear Friends

I am in an awful state of withdrawal from antidepressants, antipsychotics as well as benzodiazepines. I've recently tried to start the cross-over from Xanax to Valium and it is very clear that my depression is deepening. I've increased Valium the last week with 1 mg to see if my symptoms change, get better or worsen. It is definitely getting much worser.

Do I have to taper off the 1 mg increase of Valium or can I just drop it? (Yesterday was the 6th day of the increase.)

Do I try to hold on the combination of the Valium and Xanax I've been on before the 1 mg increase, or do I replace the Valium with Xanax slowly? (which I hope I do not have to do)

I experience severe interdose withdrawal (I think that is what it is) late afternoons, but that could also be as a result of the Zopiclone I'm still using.

Can somebody please help me with advice.

Desert Child

Link to comment
Share on other sites

Hello;

I see that you used Tofranil (Imipriamine)  in 1991, as did I. That stuff is not only an anti-depressant, but also anti panic attack med; I starrted using

it again over 20 yrs later, after finding an article online concluding that Imipriamine (Tofranil) is a good aid in Benzo withdrawal.

I notice some like to use Remeron, as its an easy med to take, and helps w sleep.

When I crossed over from Klon to Valium, I had bouts of depression as well. I think some of it is triggered by the

situation we're in. Just keep remembering that you are being proactive, taking action, and these symptoms are NOT YOU, and temporary.

Good luck,

J-man

 

Link to comment
Share on other sites

Hi,

 

Valium is reassuringly sedating for some, as it was for me.  It tamped my many symptoms down and allowed me to function at a minimal level. But for others it can cause an uptick in depressed feelings.  Having been on both at different times and during a crossover, xanax and valium are definitely very different in the way they make one feel.

 

:smitten:

Link to comment
Share on other sites

Crossover, I hope this helps.Former high user of everything u are on.Way more than u.My best advise not knowing your whole situation . I am tapering off 60mgs of Valium. That's 3mgs of Xanax .I have tried the straight Xanax taper any times. Never worked.Valium has a long half life so it's in your system longer. Maybe not as strong as when u dosed but some is still working to keep down panic and nerves.i was on 6mgs of Xanax a day. I have come a long way. The switch over to Valium was a Godsent for me. I just made the jump.Glad I did.It helped with so many symptoms.1mg of Xanax is equal to 20mgs of Valiun(diazepam ).Valium also comes in 2mg tabs so titration is easier. Worry about one of your drugs at a time.No hurry.U can get off the others later when your brain settles down.Take the Ashton Manuel to your Dr. And get started. Don't drink alcohol.U CAN DO THIS. Dr. will have some non additive meds for your nerves when u taper off. Last thought I( maybe not u) would just jump over to Valium at such a low dose of Xanax .Best of luck and Exercise, join a gym, ect. It's a must.Thats all. Big"O"
Link to comment
Share on other sites

I did the crossover from Xanax to Valium over the course of 2 weeks. I kept the dose of Valium consistent throughout the entire taper, and ever 3 days lowered my Xanax by .25mg. My pdoc doesn't agree with the equivalence of .5mg to 10mg... So I had to go from 1.5mg Xanax to just 10mg Valium. It took another 2 weeks after the taper/crossover for a total of 1 month.. But I stabilized. I've also recently dropped to 7.5mg right when I felt stable. It sucked and still has some crappy days. Windows are coming more and more often.. So there's hope. You know our body best. Just gotta take it easy, and not let yourself think you can't do it.
Link to comment
Share on other sites

Dear Friends

I am in an awful state of withdrawal from antidepressants, antipsychotics as well as benzodiazepines. I've recently tried to start the cross-over from Xanax to Valium and it is very clear that my depression is deepening. I've increased Valium the last week with 1 mg to see if my symptoms change, get better or worsen. It is definitely getting much worser.

Do I have to taper off the 1 mg increase of Valium or can I just drop it? (Yesterday was the 6th day of the increase.)

Do I try to hold on the combination of the Valium and Xanax I've been on before the 1 mg increase, or do I replace the Valium with Xanax slowly? (which I hope I do not have to do)

I experience severe interdose withdrawal (I think that is what it is) late afternoons, but that could also be as a result of the Zopiclone I'm still using.

Can somebody please help me with advice.

Desert Child

 

 

I can't say that I can relate to crossing over from xanax to valium. I've always only been on xanax or klonopin. I've taken a valium or ativan here or there but never for long periods. Xanax is definitely the most addictive out of the benzos, I think, and it's the strongest bc it acts the quickest and then subsides the quickest , which keeps making us want to reach more and grow tolerance.

 

I know how you feel about the depression part.  :( Thats exactly how I feel right now. I def think depression is the number 1 side effect of coming off of benzos. Your body doesnt feel right. Your mind doesnt feel right. It almost feels like a FIGHT. for your body and for your life and for your mind. Its crazy. But you're def not alone... if the valium isn't working, could you ask your dr just to taper you down with the xanax instead? maybe it would be easier to come off with the xanax if you say you're not feeling much from valium - plus valium and xanax are two diff feelings like people have said above.

 

I'm def going to taper down with xanax and just xanax. I don't think I can do the switch over. :(

 

I've been on these meds for 4-5 years now in high doseages and I don't think it's going to be an easy ride for me, but it will be worth it.

 

It will be worth it for you as well.

 

Keep your head up, and if anything, talk to your dr and tell him/her how you're feeling during this. ask for their advice on what would be best so you dont have such bad depressing side effects with feeling so depressed. :(

 

i wish you luck. xoxoxoxo

Link to comment
Share on other sites

×
×
  • Create New...